Zoloft withdrawl symptoms and how long they last?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Irishclovergirl
New Member


Date Joined Sep 2012
Total Posts : 2
   Posted 9/4/2012 3:37 PM (GMT -6)   
I have been on Zoloft for about 15 years, started in my late 20's for depression, dyptheria, I think is the clinical term, basically, I was sad all the time.
I was on 125mg a day and was starting to become angry and uncaring for no reason. I have been seeing a LCSW, once a week for years, now as needed. In May, I started to ween off the Zoloft. I was prescribed it by a psych. and she gave me a schedule to follow. When I tried before I would get so far and then the crying spells would start and I would go back on it. After researching and reading the blogs on this forum, I am glad to see I am not the only one experiencing horrible withdrawl. Anyway, I have to go really slow. Meaning that for 2 weeks I was taking 125 mgs. one day, the next 100mgs, then every other day for two weeks going back and forth between the two doses. The third week was 100mg. for a whole week, I did that for two weeks, then the next week was 100mg. one day, the next day, 50 mgs. and so on. I am at the point where I am on 25 mgs for two weeks. I have had the withdrawl symptoms people describe: aches and pain, irrational thinking, irritability, moodiness, apathy, sweats, vivid dreams, waking up in the middle of the night, and the brain zaps, I don't have those anymore, only when I was on a steady dose of Zoloft. I do have suicidal thoughts, but nothing I would ever act on, I am too rational to know that these are just thoughts, but I have never had them like this. I know it is the ZOloft.
Anyway, my questions are:
When I am completely off Zoloft, how long does it take for me to feel like myself and that the drug is out of my system? Am I always going to feel this way even off the Zoloft? How can I tell what is withdrawl and what is my mental illness?
As I ween to a lower dose, does that mean that they withdrawl symptoms will increase since my body is getting lower doses?
I am so tired of taking this drug. And I should say, another reason I want off of it is the terrible rage, road rage, lack of patience, which is normal for me, but not with this extreme desire to punch someone in the face!!!!
Had I known then what I know now, I would have never taken it. While it did get me over the "hump" and helped me be able to learn techniques to deal with depression and anxiety, I don't want to be on this anymore!!!! I want to be in control of my emotions, even if it means I cry at the drop of a hat. Zoloft made me an emotionless being and I am tired of it, except for the rage. THat is the one thing that drives me crazy, even if I was on my regular dose, the rage was unbearable. It is subsiding, this week I am not as irritable, but I keep being told from others to just stick with it, it is withdrawl. It is comforting to see others are going through it too and to see they come out on the other side gives me hope. I wish Dr.'s didn't prescibe these pills so easily. YOu never hear about the side effects. Thanks for listening!!!

 

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42610
   Posted 9/4/2012 6:19 PM (GMT -6)   
Have you always felt the rage on zoloft? It does sound like you need something, maybe a mood stabilizer. I am thinking that you are going to have a hard time off of antidepressants. But everybody is different, and the only way to find out is to try. I wish you the best. To me, it doesn't sound like withdraw effects. They are usually brain zaps. It sounds to me like you need medication. Just my opinion.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Smassey
New Member


Date Joined Sep 2012
Total Posts : 2
   Posted 9/5/2012 12:12 AM (GMT -6)   
I'm hoping not too long they last. I've been weening myself off for about two weeks. I just keep cutting my pills smaller and smaller. Taking them every other day. Staying busy. The symptoms are bad but not as bad as the Effexor. That was hell. Flu like symptoms. Sex is already getting better. Still having the norm. Anger, shocks, hot flashes, dreams all nite long. At lest I'm not sleeping all day like I was. Drinking less coffee. Not as tired as often and now I'll be able maybe to lose the weigh. Crying over anything song or tv. Being extra emotional will be my norm.

Irishclovergirl
New Member


Date Joined Sep 2012
Total Posts : 2
   Posted 9/12/2012 3:44 PM (GMT -6)   
Karen:
I have to say, I am on my second week of 25 mgs. and am doing great. The rage has subsided and the depression and crying spells ended on Sunday. Woke up Monday feeling so much better and it is continuing. I am having vivid dreams still, but other than that, feeling better. I don't know how you can say that my symptoms don't sound like withdrawl when everyone on here that is having withdrawl is having the same symptoms as I am. I have been using my tools that I learned and it is helping tremendously. Met with my therapist yesterday and reviewed my symptoms and she agrees that I need to keep going. Why you say I may need medication all my life is beyond me. I had brain zaps all the time on my normal dose, especially if I didn't take it at the same time. Since I have decreased, the zaps are gone. I think clearer and have more patience.
Taking a mood stabalizer will just continue the cycle and I am trying to end the cycle to get off all mood drugs. They are toxic and very mind altering. Granted they served their purpose but to be on it this long with all those symptoms is horrible. I don't want more drugs to alter my mood, I want off all drugs!!!!!!!!! Besides if the Zoloft is altering my mood, and not in a positive way, why would I take one more pill instead of trying to eliminate the one that is altering my mood? Seems to me that you, like most, push the drugs without looking at the whole issue. Drugs don't make it all go away, just easier to deal with the pain, but if they are causing me pain, why continue or try another drug on top of my Zoloft?????
Basically, everyone is different. I am different than I was 15 years ago when I went on it. I have more confidence and the tools to deal with issues. I had a rough experience last week and told my therapist about it and how I used my tools to get over it and not sink into a depression. She was very impressed and encouraging. To all those trying, keep trying. Work through it and know it will get better.
I am so happy to have stuck it out, as I haven't felt this good in a long time.
Plus, weight is coming off, I am nicer, and don't have the rage. No suicidal thoughts in over a week either. I think mine are withdrawl symptoms because I was never like this on my dose of Zoloft.
If it turns out I can't do it, then so be it, people lived without them for years and made it. One bad week does not equal a lifetime of Zoloft.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42610
   Posted 9/12/2012 5:26 PM (GMT -6)   
I thought you were just having rage coming off zoloft. I probably miss understood you. I wouldn't mean to try to persuade you into taking drugs if you didn't want to. But I thought you were doing better with it, I still don't understand the rage. But I am glad that you aren't experiencing it anymore. My sister use to have rage and she was bipolar.

You are right, we are all different. What works for some doesn't work for others. But I wouldn't consider my meds mood altering. They keep me normal.

I am also glad you aren't having any more suicidal thoughts.

My husband tried chantix to try to stop smoking. And it made him depressed. So I am no one to say how any type of drug is going to work on any particular individual. And if I came off as somebody who was trying to push medications on you, I am sorry.

I had the experience of going off of effexor and it was nasty. Come to find out I needed it and took it for 15 years. But the withdrawal effects were brain zaps, irritablity, and extreme dizziness. Other than rage and the desire to hurt somebody, I don't see you writing about that. Which with the suicidal thoughts, just sounds to me like depression. But that is just what I see.

I do wish you well. I hope that you are able to go off the meds as you would like to. I wish I could too, but I can't. I think we all wish for that. Nobody wants to have to depend on anything to make them feel okay.

Best wishes to you.

Hugs, Karen...

Smassey,

I am glad to read that you are doing better. I hope that it continues. Keep us posted, and welcome to the forum...

Hugs, Karen...
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 21, 2018 6:20 PM (GMT -6)
There are a total of 3,005,560 posts in 329,240 threads.
View Active Threads


Who's Online
This forum has 161782 registered members. Please welcome our newest member, Sozinha.
306 Guest(s), 9 Registered Member(s) are currently online.  Details
SoMuchFun, JayMot, Matthew Sleeman, Michael_T, InTheShop, RobLee, Mamatomypeas, borborygmi, jwebb